I have been going crazy debating whether or not to take this medication for my migraines that recently developed a month and a half ago because I am worried about the pill causing me to gain weight like most females tend to worry about . So is it the pills itself that cause weight gaining or the increase appetite it causes that makes you eat more or want to eat more therefore causing you to gain weight on your own . If I control my portions and make sure I don't eat a lot of crap should I be fine ?
Hi, it is a possibility. As it is with all antidepressant medications. Quite a lot of people suffer in this area, however i have been taking it for years with no issues. I am currently on a combination of medications, but these were added some time after started Elavil. Now i do suffer greatly with weight gain : (
The medication does affect your appetite, increasing it. As well as affecting your metabolism, slowing it by causing you to feel inactive. If you stick to a healthy diet, as you have suggested, you should be fine
- Elavil Information for Consumers
- Elavil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Elavil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Oct 2010 • 1 answer
Posted 7 Feb 2011 • 7 answers
Posted 11 Aug 2014 • 7 answers
Posted 21 Dec 2015 • 4 answers
Posted 19 Oct 2016 • 2 answers